Patient :Two days ago I had a sexual encounter with a man. I am a man myself. We exchanged oral sex, and attempted anal sex with condoms. We also briefly rubbed our penises together.
After the encounter I was feeling a little paranoid so I started azithromycin. I had a prescribed 5 day dose at home that I hadn't used from a previous prescription.
Yesterday I started getting a slight irritation on the skin in my groin area. In the crevice between my thigh and my pelvis. I woke up this morning and it was much more irritated.
My first thought is that I have contracted herpes. However, I have read that azithromycin can cause skin irritation and rashes.
The man I was with assured me that he was STD free and gets checked regularly. I guess I am just looking for a little direction on this issue.
Thanks for your question.
It is correct that many STDs can't have symptoms to start with and herpes can result from oral/genital contact of an infected person, but the symptoms you are talking about does not seem to be of Herpes. Another thing it is not correct to take antibiotics without a proper medical consultation
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.